MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT
Catalog Number EX071503CS
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Fracture (1260); Self-Activation or Keying (1557); Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, a photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 03/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure in the superficial femoral lesion, the stent allegedly partially deployed about two centimeters.It was further reported that the stent was allegedly found to be fractured at the tip while removing.The procedure was completed by using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was returned for evaluation.The returned sample was found in used condition without shipping lock, with partially/prematurely deployed stent that was partially fractured at the distal end of the stent sheath but without stent strut detachment.There was no visible tip to sheath gap indicating that there was no successful deployment motion at the distal end.Inside grip the force transmitting cassette post was found broken which made a successful deployment impossible.In sum the investigation confirms deployment failure, break of a component, premature deployment, and stent fracture.A pedal access was with 6f introducer sheath and 0.035" guidewire was used, the vessel was not tortuous but calcified, and the lesion was pre dilated.The user did not realize the deployment on fluoro.Based on the investigation of the provided information, the investigation is closed as confirmed for deployment failure, premature deployment, and stent fracture.A definite root cause for the reported event could not be determined.Labeling review: 'if excessive force is felt during stent deployment, do not force the delivery system.Remove the delivery system and replace with a new unit.' and 'gain femoral access at the appropriate site using a 6f (2.0 mm) or larger introducer sheath.Insert a 0.035¿ diameter guidewire of appropriate length'.Holding and handling of the system throughout deployment was found described.Regarding pta the instruction for use states: 'predilation of the lesion should be performed using standard techniques.' the instruction for use further state: 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.', and 'visually inspect the distal end of the stent system to ensure that the stent is contained within the sheath.Do not use if the stent is partially deployed.' h10: d4 (expiry date: 03/2025), g3, h6 (device, method, component).H11: d2b (nip; fge), h6 (result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIFESTENT XL VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19535017
Report Number9681442-2024-00150
Device Sequence Number8337503
Product Code NIP
UDI-Device Identifier04049519001326
UDI-Public(01)04049519001326
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEX071503CS
Device Lot NumberANHQ0419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown